Alert archive / Colorado / High Wind Watches in 2012
High Wind Watch 5, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this high wind watch at Oct 16, 2012, 4:25 PM MDT for 4 counties in Colorado. It took effect at Oct 17, 2012, 12:00 PM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 16, 2012, 4:25 PM MDT (22:25 UTC)
- In effect from
- Oct 17, 2012, 12:00 PM MDT
- Expired
- Oct 17, 2012, 4:29 AM MDT
- In force
- Issued by
- NWS Denver/Boulder, CO
Counties Logan County, CO, Phillips County, CO, Sedgwick County, CO, Weld County, CO
The radar
The Cheyenne radar (KCYS), 156 km from the middle of the area, began a volume at 22:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 10.4 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2699 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 125 m²/s²
- 0-3 km storm-relative helicity
- 245 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
748 WWUS75 KBOU 162225 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 425 PM MDT TUE OCT 16 2012 ...STRONG WINDS STILL EXPECTED IN THE NORTHERN FRONT RANGE FOOTHILLS THOUGH THIS EVENING... ...STRONG WINDS ALSO POSSIBLE WEDNESDAY AFTERNOON ACROSS THE FAR NORTHEAST PLAINS... .A STRONG PACIFIC JET STREAM WILL MOVE OVER NORTHERN COLORADO THIS EVENING WHICH WHICH WILL BRING INCREASING WINDS TO THE COLORADO HIGH COUNTRY AND FOOTHILLS. DAMAGING WINDS ARE STILL POSSIBLE OVER THE NORTHERN FRONT RANGE FOOTHILLS THROUGH THE EVENING HOURS. STRONG WINDS WILL ALSO BE POSSIBLE ACROSS THE FAR NORTHEAST PLAINS WEDNESDAY AFTERNOON BEHIND A WEATHER DISTURBANCE. COZ035-170600- /O.CON.KBOU.HW.W.0011.000000T0000Z-121017T0600Z/ LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- INCLUDING THE CITIES OF...ESTES PARK...GLENDEVEY...NEDERLAND... RED FEATHER LAKES 425 PM MDT TUE OCT 16 2012 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... * TIMING...STRONG AND GUSTY WINDS ARE EXPECTED TO DEVELOP DURING THE EARLY EVENING. * WINDS...WEST WINDS WILL INCREASE TO 25 TO 40 MPH WITH A FEW GUSTS UP TO 75 MPH...STRONGEST DURING THE EVENING HOURS. * IMPACTS...MOTORISTS AND DRIVERS OF HIGH PROFILE VEHICLES SHOULD BE ALERT FOR DANGEROUS CROSS WINDS. FALLING TREES OR BRANCHES MAY CAUSE POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WARNING MEANS THAT STRONG AND POTENTIALLY DAMAGING WINDS ARE HIGHLY LIKELY. && $$ COZ042-048-050-051-170630- /O.NEW.KBOU.HW.A.0005.121017T1800Z-121018T0000Z/ NORTHEAST WELD COUNTY-LOGAN COUNTY-SEDGWICK COUNTY- PHILLIPS COUNTY- INCLUDING THE CITIES OF...BRIGGSDALE...GROVER...PAWNEE BUTTES... RAYMER...STONEHAM...CROOK...MERINO...STERLING...PEETZ... JULESBURG...OVID...SEDGWICK...AMHERST...HAXTUN...HOLYOKE 425 PM MDT TUE OCT 16 2012 ...HIGH WIND WATCH IN EFFECT WEDNESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT WEDNESDAY AFTERNOON. * TIMING...STRONG NORTHWEST WINDS ARE EXPECTED TO DEVELOP DURING THE AFTERNOON. * WINDS...NORTHWEST WINDS OF 25 TO 40 MPH WITH SOME GUSTS TO 60 MPH POSSIBLE DURING THE AFTERNOON. * IMPACTS...MOTORISTS AND DRIVERS OF HIGH PROFILE VEHICLES SHOULD BE ALERT FOR DANGEROUS CROSS WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WATCH MEANS THAT STRONG AND POTENTIALLY DAMAGING WINDS MAY OCCUR. PERSONS IN THE WATCH AREA SHOULD REMAIN ALERT TO THE POSSIBILITY OF HIGH WINDS AND BE PREPARED TO TAKE ACTION SHOULD HIGH WINDS DEVELOP. && $$
2 follow-up statements
498 WWUS75 KBOU 170314 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 914 PM MDT TUE OCT 16 2012 ...STRONG WINDS POSSIBLE WEDNESDAY AFTERNOON ACROSS THE FAR NORTHEAST PLAINS... .A STRONG PACIFIC JET STREAM WILL BE OVER NORTHERN COLORADO THROUGH WEDNESDAY. A DISTURBANCE PASSING OVERHEAD WILL HELP PUSH STRONG WINDS TO THE SURFACE ACROSS THE FAR NORTHEAST PLAINS WEDNESDAY AFTERNOON. COZ035-170415- /O.CAN.KBOU.HW.W.0011.000000T0000Z-121017T0600Z/ LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- INCLUDING THE CITIES OF...ESTES PARK...GLENDEVEY...NEDERLAND... RED FEATHER LAKES 914 PM MDT TUE OCT 16 2012 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DENVER HAS CANCELLED THE HIGH WIND WARNING. WINDS ARE NOW BELOW WARNING CRITERIA...HOWEVER STILL EXPECT WINDS TO GUST TO 55 MPH AT TIMES THROUGH MIDNIGHT. $$ COZ042-048-050-051-171200- /O.CON.KBOU.HW.A.0005.121017T1800Z-121018T0000Z/ NORTHEAST WELD COUNTY-LOGAN COUNTY-SEDGWICK COUNTY- PHILLIPS COUNTY- INCLUDING THE CITIES OF...BRIGGSDALE...GROVER...PAWNEE BUTTES... RAYMER...STONEHAM...CROOK...MERINO...STERLING...PEETZ... JULESBURG...OVID...SEDGWICK...AMHERST...HAXTUN...HOLYOKE 914 PM MDT TUE OCT 16 2012 ...HIGH WIND WATCH REMAINS IN EFFECT WEDNESDAY AFTERNOON... * TIMING...STRONG NORTHWEST WINDS ARE EXPECTED TO DEVELOP DURING THE AFTERNOON. * WINDS...NORTHWEST WINDS OF 25 TO 40 MPH WITH SOME GUSTS TO 60 MPH POSSIBLE DURING THE AFTERNOON. * IMPACTS...MOTORISTS AND DRIVERS OF HIGH PROFILE VEHICLES SHOULD BE ALERT FOR DANGEROUS CROSS WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WATCH MEANS THAT STRONG AND POTENTIALLY DAMAGING WINDS MAY OCCUR. PERSONS IN THE WATCH AREA SHOULD REMAIN ALERT TO THE POSSIBILITY OF HIGH WINDS AND BE PREPARED TO TAKE ACTION SHOULD HIGH WINDS DEVELOP. && $$
672 WWUS75 KBOU 171029 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 429 AM MDT WED OCT 17 2012 ...STRONG WINDS EXPECTED THIS AFTERNOON OVER THE NORTHEAST PLAINS... .AS A STRONG UPPER LEVEL JET STREAM MOVES OVER COLORADO TODAY...STRONG SURFACE WINDS WILL SPREAD ACROSS THE NORTHEAST COLORADO PLAINS. WINDS ARE EXPECTED TO INCREASE ON THE PLAINS BY LATE MORNING AND THEN CONTINUE INCREASING THROUGH THE AFTERNOON HOURS. WINDS WILL THEN DIMINISH LATER THIS EVENING AS THE UPPER LEVEL JET MOVES TO THE EAST OF COLORADO. COZ042-048-050-051-171830- /O.UPG.KBOU.HW.A.0005.121017T1800Z-121018T0000Z/ /O.NEW.KBOU.HW.W.0012.121017T1800Z-121018T0000Z/ NORTHEAST WELD COUNTY-LOGAN COUNTY-SEDGWICK COUNTY- PHILLIPS COUNTY- INCLUDING THE CITIES OF...BRIGGSDALE...GROVER...PAWNEE BUTTES... RAYMER...STONEHAM...CROOK...MERINO...STERLING...PEETZ... JULESBURG...OVID...SEDGWICK...AMHERST...HAXTUN...HOLYOKE 429 AM MDT WED OCT 17 2012 ...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 6 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM MDT THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...STRONG NORTHWEST WINDS ARE EXPECTED TO DEVELOP LATE IN THE MORNING AND THEN CONTINUE INCREASING THROUGH THE AFTERNOON HOURS. * WINDS...NORTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS OF 50 TO 60 MPH POSSIBLE DURING THE AFTERNOON. * IMPACTS...MOTORISTS AND DRIVERS OF HIGH PROFILE VEHICLES SHOULD BE ALERT FOR DANGEROUS CROSS WINDS. AREAS OF BLOWING DUST MAY ALSO DEVELOP...CAUSING POOR VISIBILITY AT TIMES. UNSECURED ITEMS LIKE LAWN FURNITURE AND TRASH CANS MAY ALSO BE PICKED UP AND MOVED BY THE GUSTY WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WARNING MEANS THAT STRONG AND POTENTIALLY DAMAGING WINDS ARE EITHER OCCURRING OR HIGHLY LIKELY. && $$ COZ038-043-044-049-171830- /O.NEW.KBOU.HW.W.0012.121017T1800Z-121018T0000Z/ LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-WASHINGTON COUNTY- INCLUDING THE CITIES OF...FORT COLLINS...HEREFORD...LOVELAND... NUNN...EATON...FORT LUPTON...GREELEY...ROGGEN...BRUSH... FORT MORGAN...GOODRICH...WIGGINS...AKRON...COPE...LAST CHANCE... OTIS 429 AM MDT WED OCT 17 2012 ...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 6 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM MDT THIS EVENING. * TIMING...STRONG NORTHWEST WINDS ARE EXPECTED TO DEVELOP LATE IN THE MORNING AND THEN CONTINUE INCREASING THROUGH THE AFTERNOON HOURS. * WINDS...NORTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS OF 50 TO 60 MPH POSSIBLE DURING THE AFTERNOON. * IMPACTS...MOTORISTS AND DRIVERS OF HIGH PROFILE VEHICLES SHOULD BE ALERT FOR DANGEROUS CROSS WINDS. AREAS OF BLOWING DUST MAY ALSO DEVELOP...CAUSING POOR VISIBILITY AT TIMES. UNSECURED ITEMS LIKE LAWN FURNITURE AND TRASH CANS MAY ALSO BE PICKED UP AND MOVED BY THE GUSTY WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WARNING MEANS THAT STRONG AND POTENTIALLY DAMAGING WINDS ARE EITHER OCCURRING OR HIGHLY LIKELY. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this high wind watch went out at Oct 16, 3:29 PM MDT, 56 minutes earlier.
Area forecast discussion, Oct 16, 3:29 PM MDT, 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 329 PM MDT TUE OCT 16 2012 .SHORT TERM...NOSE OF 150 KT MOVING ACROSS NORTHERN GREAT BASIN IN STRONG NORTHWEST FLOW ALOFT. THE STRONG WINDS HAVE BEEN RATHER SLOW TO DEVELOP ALONG NORTHERN FOOTHILLS. BUT SOME HOPE AS LATEST RUC AND NAM CROSS SECTIONS INDICATING 50 KT WINDS ACROSS THE MOUNTAINS AND HIGHER FOOTHILLS BY 00Z. SO WILL CONTINUE TO HOLD ONTO THE HIGH WIND WARNING FOR ZONE 35 THROUGH MIDNIGHT. MODELS SHOW MOISTURE AND MID LEVEL QG ASCENT INCREASING ACROSS MOUNTAINS AFTER 00Z AS MID LEVEL SHORTWAVE MOVES ACROSS WYOMING. APPEARS THAT THERE WILL BE A WINDOW IN THE 03-09Z TIME FRAME OF GOOD LIFT AND OROGRAPHICS FOR SOME SNOWFALL OVER THE HIGH COUNTRY. STILL LOOKING LIKE ABOUT 3 INCHES COULD OCCUR BY THE END OF THIS PERIOD BEFORE SUBSIDENCE DOMINATES. COULD ALSO BE SOME BLOWING SNOW BUT WILL HOLD OFF FOR NOW. BY ACROSS PLAINS...WAVE TO PUSH FRONT ACROSS PLAINS OVERNIGHT. MODELS SHOW WINDS BECOMING NORTHWEST AFTER MIDNIGHT. AIRMASS TO REMAIN DRY WITH INCREASING MID AND HIGH LEVEL MOISURE. ON WEDNESDAY...STRONG NORTHWEST FLOW TO CONTINUE WITH SUBSIDENCE AND DRY AIR SPREADING ACROSS MOUNTAINS. WINDS TO REMAIN GUSTY OVER MOUNTAINS AND ALONG FOOTHILLS. HOWEVER...LATEST CROSS SECTIONS DO NOT SHOW A FAVORABLE WIND SETUP FOR HIGH WINDS...WITH NAM INDICATING CROSS MOUNTAIN COMPONENT OF AROUND 50 KTS OVER THE HIGHER MOUNTAINS DURING THE AFTERNOON. BUT THE INCREASING SUBSIDENCE COULD HELP TRANSPORT THE STRONGER WINDS ACROSS THE FOOTHILLS. WILL HOLD OFF ON A HIGH WIND WATCH AT THIS POINT. COULD SEE SOME GUSTS APPROACHING 70 MPH OVER THE RIDGES AND 60 MPH ALONG THE NORTHERN FOOTHILLS. ACROSS PLAINS...FRONT TO PUSH ACROSS AREA DURING THE EARLY MORNING...WITH SOME HINTS OF A NORTHERLY COMPONENT AROUND 14Z. WITH MID LEVEL QG ASCENT OVER AREA...A FEW SHOWERS COU BE GENERATED...MAINLY NORTH AND EAST OF DENVER. BY 18Z SHORTWAVE FRONT TO BE EAST OF THE AREA...WITH NORTHWEST WINDS DEVELOPING. PATTERN APPEARS TO BE A BORA TYPE PATTERN WITH THE SUBSIDENCE AND STRONGER WINDS BEHIND THE EXITING FRONT. SHOULD SEE WINDS INCREASE ACROSS THE AREA DURING THE AFTERNOON AS THE GRADIENT INCREASES...ESPECIALLY ALONG THE WYOMING AND NEBRASKA WHERE SOME GUSTS COULD EXCEED 55 MPH. WILL ISSUE A HIGH WIND WATCH FOR ZONES 42..48..50 AND 51 FOR THE AFTERNOON. DESPITE THE COOLER AIRMASS...SHOULD SEE HUMIDITY IN THE LOWER TEENS DURING THE AFTERNOON ALONG WITH THE GUSTY WINDS. WILL UPGRADE THE FIRE WEATHER WATCH TO A RED FLAG WARNING. .LONG TERM...FOR WEDNESDAY NIGHT AND THURSDAY...A STRONG NORTHWESTERLY FLOW ALOFT WILL CONTINUE OVER THE REGION WITH THE 120+ KT UPPER LEVEL JET STRETCHING ACROSS EASTERN WYOMING... NORTHEAST COLORADO AND INTO KANSAS AND OKLAHOMA THURSDAY MORNING. ALTHOUGH THE SURFACE PRESSURE GRADIENT WILL NOT BE AS STRONG...THE GUSTY WINDS WILL LIKELY REDEVELOP ONCE THE STRONGER WINDS ALOFT MIX INTO THE BOUNDARY LAYER. THE WIND WILL BE STRONGEST IN THE VICINITY OF THE UPPER JET. THE BEST COMBINATION OF LOW RELATIVE HUMIDITIES AND STRONG WINDS WILL BE NEAR THE NEBRASKA AND KANSAS BORDERS. AS A RESULT THE FIRE DANGER WILL AGAIN BE ELEVATED. SINCE WE ALREADY HAVE A RED FLAG WARNING IN EFFECT FOR WEDNESDAY...WILL HOLD OFF ON ISSUING A FIRE WEATHER WATCH AT THIS TIME. THE FLOW ALOFT WILL CONTINUE TO LESSEN ON FRIDAY AS AN UPPER LEVEL RIDGE BUILDS IN FROM THE WEST. ALTHOUGH IT WILL BE WINDY AT TIMES...THE MAGNITUDE WILL BE LOWER AND DURATION SHORTER FOR THE STRONGER WINDS. DRY AND WARMER CONDITIONS WILL OCCUR OVER THE WEEKEND WITH THE FLOW ALOFT MORE WESTERLY AS THE RIDGE AXIS SHIFTS OVER THE STATE. THE LATEST MDLS RUNS ARE DRIER AND MORE INCONSISTENT FOR THE NEXT POTENTIAL STORM NEXT WEEK. FOR NOW WILL CONFINE ANY MENTION OF PRECIPITATION TO THE HIGH COUNTRY...AND THE MODIFY OR INCREASE THE FORECAST MAX TEMPERATURES FOR MONDAY AND TUESDAY AS WELL. && .AVIATION...WEST SOUTHWEST WINDS FINALLY DEVELOPED ACROSS AREA AIRPORTS WITH SOME GUSTS TO 25 KTS WHICH SHOULD CONTINUE THOUGH 02Z BEFORE DECREASING AND BECOMING MORE SOUTHWEST. WEAK FRONT TO MOVE ACROSS THE AREA AROUND 07Z WITH WINDS SHIFTING TO THE NORTHWEST. MODELS CONTINUE TO SHOW WINDS BECOMING NORTH AROUND 14Z. BUT FRONT TO BE DRY SO NOT EXPECTING LOW CLOUDS THOUGH CEILINGS OF AROUND 6000 FEET AGL COULD POSSIBLE BETWEEN 14Z AND 17Z. SOME RAIN SHOWERS COULD DEVELOP NORTH AND EAST OF DENVER...SHOULD NOT AFFECT AREA AIRPORTS. NORTHWEST WINDS TO PREVAIL AFTER 18Z WITH SOME GUSTS TO 30 KTS POSSIBLE AT DIA. STRONGEST WINDS TO BE NORTHEAST OF DENVER. && .BOU WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM NOON TO 6 PM MDT WEDNESDAY FOR COZ238>251. HIGH WIND WATCH WEDNESDAY AFTERNOON FOR COZ042-048-050-051. HIGH WIND WARNING UNTIL MIDNIGHT MDT TONIGHT FOR COZ035. && SHORT TERM...D-L LONG TERM....COOPER AVIATION...D-L
Hazardous weather outlook, Oct 16, 10:48 AM MDT, 5 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1048 AM MDT TUE OCT 16 2012 COZ030>051-171700- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1048 AM MDT TUE OCT 16 2012 ...HIGH WINDS WARNING FOR NORTHERN FRONT RANGE FOOTHILLS THIS AFTERNOON AND EVENING... ...FIRE WEATHER WATCH FOR NORTHEAST COLORADO PLAINS WEDNESDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL WEATHER DISTURBANCE WILL MOVE TOWARDS COLORADO THIS AFTERNOON. AHEAD OF THE DISTURBANCE...WINDS WILL INCREASE ACROSS THE EASTERN MOUNTAIN SLOPES AND NORTHERN FRONT RANGE FOOTHILLS. A HIGH WIND WARNING WILL CONTINUE FOR THE FOOTHILL AREAS OF LARIMER AND BOULDER COUNTIES THROUGH MIDNIGHT WHERE WIND GUSTS TO 75 MPH CAN BE EXPECTED. ACROSS THE PLAINS...WARM DRY AND BREEZY CONDITIONS CAN BE EXPECTED WITH HIGHS AROUND 80 DEGREES. THE DISTURBANCE WILL ALSO BRING SOME RAIN AND SNOW TO THE NORTHERN COLORADO MOUNTAINS TONIGHT. ACCUMULATIONS UP TO 3 INCHES ARE POSSIBLE IN THE MOUNTAINS...MAINLY NORTH OF BERTHOUD PASS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY STRONG NORTHWEST FLOW ALOFT WILL ALLOW FOR GUSTY WINDS OVER THE HIGHER TERRAIN AND ACROSS THE PLAINS OF NORTHEAST COLORADO WEDNESDAY THROUGH WEDNESDAY NIGHT. WIND GUSTS UP TO 65 MPH WILL BE POSSIBLE IN THE MOUNTAINS AND FOOTHILLS WITH GUSTS TO 50 MPH OVER THE PLAINS. THE GUSTY NORTHWEST WINDS WILL COMBINE WITH LOW HUMIDITY TO PRODUCE HIGH FIRE DANGER OVER NORTHEAST COLORADO WEDNESDAY AFTERNOON. ON THURSDAY IT WILL REMAIN DRY HOWEVER GUSTY NORTHWEST WINDS WILL CONTINUE OVER THE HIGHER TERRAIN AND ACROSS THE FAR NORTHEAST PLAINS. FRIDAY THROUGH SUNDAY...IT WILL REMAIN DRY WITH WARMER TEMPERATURES AND LIGHTER WINDS. COOLER TEMPERATURES WILL RETURN ON MONDAY AS ANOTHER STORM SYSTEM MAKES ITS WAY INTO THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT BUT REPORTS OF DAMAGING WINDS WILL BE APPRECIATED.
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 16, 3:52 AM MDT | Fire Weather Watch | BOU | Adams, Arapahoe, Boulder, Broomfield, Denver, Douglas and 10 more | 12 hr |
| Oct 16, 4:47 AM MDT | High Wind Warning | BOU | Boulder, Larimer | 16 hr |
| Oct 16, 3:49 PM MDT | Red Flag Warning | BOU | Adams, Arapahoe, Boulder, Broomfield, Denver, Douglas and 10 more | 26 hr |
Nearby
High Wind Watches in Colorado, 2012Every high wind watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.